Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 30, 2001, 7:28 PM EST for Warren County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 7:28 PM EST (00:28 UTC)
- Expired
- Aug 30, 2001, 8:15 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, IN
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS53 KIND 310028 SVRIND INC171-310115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 728 PM EST THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 815 PM EST * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF STATE LINE CITY...OR ABOUT 11 MILES NORTH OF DANVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE LINE CITY AT 735 PM EST WEST LEBANON AT 755 PM EST PINE VILLAGE AT 810 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4037 8781 4012 8767 4039 8711 4053 8716
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:15 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 2:15 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU AUG 30 2001 MAIN PROBLEM WITH THIS FORECAST WILL BE CHANCES OF RAIN TONIGHT THEN HOW COOL IT WILL GET. TSTMS DEVELOPED IN NW INDIANA THIS AFTN. LOOKS LIKE 65 VIL NEEDED FOR SEVERE HAIL. PVA MOVS INTO INDIANA OVERNIGHT. WITH HIGH DEW POINTS THUNDERSTORMS WILL BE LIKELY TONIGHT. WILL TIME IT TO AFT MIDNIGHT CENTRAL AND SOUTH. WITH CLOUD COVER AND DEW POINTS REMAINING HIGH WILL GO A DEGREE OR SO ABOVE GUIDANCE. WILL HAVE TO SEE IF SPC ISSUES A WATCH FOR ANY PORTION OF INDIANA. COLD FRONT WILL MOVE SOUTH OF INDIANA ON FRIDAY. ALL MODELS QPF SHOW RAIN CONTINUING OVER CENTRAL AND SOUTHERN INDIANA. WILL JUST GO FOR A CHANCE NORTH WITH SHOWERS AND THUNDERSTORMS LIKELY CENTRAL AND SOUTH. WILL END THE RAIN DURING THE MORNING CENTRAL AND EARLY AFTN S. TEMPS STARTING TO DROP OFF. WILL GO NEAR GUID. COOLER AIR MOVING IN STRONGER FRIDAY NIGHT. WILL GO NEAR GUID. HIGH PRESSURE CONTINUES TO CONTROL INDIANAS WEATHER ON SATURDAY. MO SUNNY WITH HIGHS NEAR GUID. .IND...NONE. HAINES
In the hours before
Local storm report, Aug 30, 2:28 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0223 PM OCKLEY IN .88 INCH HAIL
08/30/01 CARROLL REPORTED BY STORM
SPOTTER.Local storm report, Aug 30, 2:56 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0249 PM WEST LAFAYETTE IN 55 MPH TSTM GUST
08/30/01 TIPPECANOELocal storm report, Aug 30, 3:29 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM ALEXANDRIA IN 50 MPH TSTM GUST
08/30/01 MADISON REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Aug 30, 3:33 PM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BATTLE GROUND IN WIND DAMAGE
08/30/01 TIPPECANOE SEVERAL LARGE LIMBS
DOWNED. REPORTED BY
EMERGENCY MANAGEMENT.Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.